Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A proof of the homotopy push-out and pull-back lemma


Author: Michihiro Sakai
Journal: Proc. Amer. Math. Soc. 129 (2001), 2461-2466
MSC (2000): Primary 55R70
DOI: https://doi.org/10.1090/S0002-9939-01-05856-7
Published electronically: January 17, 2001
MathSciNet review: 1823932
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract:

The homotopy push-out and pull-back lemma of Iwase (1998) is a generalized version of Theorem 1.1 of Ganea (1965) and the Theorem of Rutter (1971) whose proofs were given under the simply-connectivity condition. The purpose of this paper is to give a proof in the general case.


References [Enhancements On Off] (What's this?)

  • [1] M. C. Crabb and I. M. James, Fibrewise Homotopy Theory, Springer (1998). MR 99k:55001
  • [2] T. Ganea, A generalization of the homology and homotopy suspension, Comm. Math. Helv. 39 (1965), 295-322. MR 31:4033
  • [3] N. Iwase, Ganea's conjecture on Lusternik-Schnirelmann category, Bull. London Math. Soc. 30 (1998), 623-634. MR 99j:55003
  • [4] I. M. James, General topology and Homotopy theory, Springer (1984). MR 86d:55001
  • [5] I. M. James, Handbook of Algebraic Topology, North-Holland (1995). MR 96g:55002
  • [6] J. W. Rutter, On a theorem of T. Ganea, J. London Math. Soc. (2) 3 (1971), 190-192. MR 43:5532
  • [7] M. Sakai, Functors on the category of quasi-fibrations, Kyushu University preprint series in mathematics, 1999-25.
  • [8] N. E. Steenrod, A convenient category of topological spaces, Michigan Math. J. 14 (1967), 133-152. MR 35:970
  • [9] G. W. Whitehead, Elements of Homotopy Theory, Springer Verlag, Berlin, GTM series 61 (1978). MR 80b:55001

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 55R70

Retrieve articles in all journals with MSC (2000): 55R70


Additional Information

Michihiro Sakai
Affiliation: Graduate school of Mathematics, Kyushu University, Fukuoka, Japan, 812-8581
Email: msakai@math.kyushu-u.ac.jp

DOI: https://doi.org/10.1090/S0002-9939-01-05856-7
Keywords: Homotopy push-out, homotopy pull-back, NDR-pair
Received by editor(s): December 1, 1999
Published electronically: January 17, 2001
Communicated by: Ralph Cohen
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society